Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 11, NWS Brownsville, TX

April 28, 2007Zapata County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 28, 2007, 8:09 PM CDT for Zapata County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2007, 8:09 PM CDT (01:09 UTC)
Expired
Apr 28, 2007, 8:45 PM CDT
In force
36 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Zapata County, TX

The radar

The Brownsville radar (KBRO), 205 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 1.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1756 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBRO 290109
SVRBRO
TXC505-290145-
/O.NEW.KBRO.SV.W.0011.070429T0109Z-070429T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
809 PM CDT SAT APR 28 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 845 PM CDT

* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTH CENTRAL ZAPATA COUNTY...OR ABOUT 9 MILES SOUTH OF ZAPATA.
  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN ZAPATA COUNTY AT 820 PM CDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2669 9914 2683 9921 2685 9942 2663 9937

$$

PHILO
2 follow-up statements
000 
WWUS54 KBRO 290126
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
825 PM CDT SAT APR 28 2007

TXC505-290145-
/O.CON.KBRO.SV.W.0011.000000T0000Z-070429T0145Z/
ZAPATA TX-
825 PM CDT SAT APR 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTHERN ZAPATA COUNTY...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED ABOUT 
10 MILES SOUTH OF ZAPATA AND HAS REMAINED NEARLY STATIONARY.

LAT...LON 2669 9914 2683 9921 2685 9942 2663 9937

$$

PHILO
000 
WWUS54 KBRO 290139
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
836 PM CDT SAT APR 28 2007

TXC505-290150-
/O.EXP.KBRO.SV.W.0011.000000T0000Z-070429T0145Z/
ZAPATA TX-
836 PM CDT SAT APR 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ZAPATA COUNTY
EXPIRES AT 845 PM CDT...

NATIONAL WEATHER SERVICE RADAR IN BROWNSVILLE SHOWED THE SEVERE
THUNDERSTORM LOCATED ABOUT 10 MILES SOUTH OF THE CITY OF ZAPATA
HAS DECREASED IN INTENSITY AND DRIFTED WEST INTO ADJACENT MEXICO.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE AT 845 PM CDT.

LAT...LON 2669 9914 2683 9921 2685 9942 2663 9937

$$

PHILO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:02 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 28, 8:02 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
802 PM CDT SAT APR 28 2007

.DISCUSSION...CONVECTION HAS REACHED THE WESTERN VALLEY AND IS NOW
MOSTLY CONFINED TO JUST ZAPATA COUNTY.  LAPS ANALYSIS AT 00Z SHOWS
SBCAPE VALUES AROUND 3000 J/KG OVER THIS AREA AND 0-6KM SHEAR AROUND
30-35 KNOTS.  THESE FACTORS HAVE CONTRIBUTED TO A PAIR OF STRONG
STORMS OVER ZAPATA AND STARR COUNTIES THIS EVENING.  HAVE UPDATED
THE ZFP MAINLY TO INCREASE POPS OVER THESE AREAS THIS EVENING AS
WELL AS TO ADD STRONGER THUNDERSTORM WORDING FOR THE NEXT COUPLE OF
HOURS.  OTHERWISE...THE REST OF THE FORECAST LOOKS PRETTY GOOD AS
ISOLATED STORMS AND SLIGHT CHANCE POPS CONTINUE FOR THE NEXT FEW
DAYS.
&&

.MARINE...GULF WINDS CONTINUE OUT OF THE EAST AT 10 TO 15 KTS WITH
SEAS AT 2 TO 4 FEET. HIGH PRESSURE WILL BUILD INTO THE NORTHERN GULF
THROUGH THE WEEK...CAUSING MODERATE SOUTHEAST FLOW. WINDS NEAR 20
KNOTS ARE POSSIBLE BY LATE MONDAY AS LOW PRESSURE DEEPENS IN THE TX
BIG BEND. DUE TO HIGHER WINDS...SEAS SHOULD BUILD TO 4 TO 6 FEET BY
MIDWEEK.
&&

.AVIATION...EAST WINDS REMAIN AROUND 10 KNOTS...DECREASING TO 5
KNOTS AFTER SUNSET. SCT CIGS ATTM WILL BECOME TEMPO MVFR
OVERNIGHT...WITH SOME PATCHY FOG POSSIBLE BY DAWN SUNDAY.
&&

.PREV DISCUSSION... /ISSUED 130 PM CDT SAT APR 28 2007/
THE MAIN FORECAST ISSUE WILL BE THE ANTICIPATED MIGRATION OF THE H5
CUTOFF LOW FROM OVER BAJA CALIFORNIA. THE FEATURE IS EXPECTED TO
BEGIN MOVING NORTHEAST IN THE NEXT 24 HOURS...SHIFTING TO NEW MEXICO
AND WEST TEXAS BY SUNDAY NIGHT. CONTINUED MID LEVEL INSTABILITY AS A
RESULT OF THIS FEATURE WILL KEEP A CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE FORECAST FOR DEEP SOUTH TEXAS THROUGH
SUNDAY...BUT CHANCES TAPER OFF ON MONDAY AS THE ASSOCIATED S/W
TROUGH AXIS CROSSES THE LOCAL LONGITUDE MOVING EAST.

H5 RIDGING FOLLOWING FROM UPSTREAM WILL RESULT IN MORE STABLE
CONDITIONS TUESDAY AND WEDNESDAY. THE PATTERN WILL REMAIN FLUID
HOWEVER...AS ANOTHER H5 S/W TROUGH MOVES OVER BAJA CALIFORNIA FROM
THE EASTERN PACIFIC ON WEDNESDAY AND CONTINUES EAST TO WEST AND
CENTRAL TEXAS ON THURSDAY. SHOWERS AND THUNDERSTORMS COULD DEVELOP
NORTH OF THE AREA AND MOVE INTO DEEP SOUTH TEXAS THURSDAY NIGHT.
THIS SYSTEM WILL ALSO MOVE EAST...ONCE AGAIN LEAVING DEEP SOUTH
TEXAS WITH WEAK H5 RIDGING UPSTREAM ON FRIDAY.

OVERALL...SEASONAL TEMPERATURES ARE EXPECTED FOR THE UPCOMING
FORECAST THIS WEEK...WITH SLIGHTLY DECREASED CLOUDINESS AROUND
MIDWEEK.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

SYNOPTIC/GRIDS.........68/KL
MARINE/AVIATION/MESO...58/JP

THIS PRODUCT IS ALSO AVAILABLE ON OUR WEB SITE AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Apr 28, 5:00 AM CDT, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT SAT APR 28 2007

TXZ248>257-291100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT SAT APR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND BOCA CHICA DUE TO WINDS AND SEAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

65

In the hours before

Special weather statement, Apr 28, 6:53 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
653 PM CDT SAT APR 28 2007

TXZ248-252-290100-
ZAPATA TX-STARR TX-
653 PM CDT SAT APR 28 2007

...A STRONG THUNDERSTORMS WERE AFFECTING ZAPATA AND WESTERN STARR
COUNTIES...

AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS IN
BROWNSVILLE WERE TRACKING STRONG THUNDERSTORMS 7 MILES SOUTH OF THE
CITY OF ZAPATA AND 10 MILES EAST OF FALCON DAM. THESE STORMS WERE
DRIFTING SLOWLY NORTHWEST.

SMALL HAIL...VERY HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE
EXPECTED. PHILO

PHILO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 8:11 PM CDTFlash Flood WarningBROZapata64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.